Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Depression, chronic condition, depakote, tolaz. Continue medication for life ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2446 Questions
i had depression 3 years back and i have been using depakote and tolaz for more than 3 years as per doctor's prescription....when can i stop taking them? or shud i continue for lifetime?
Posted Mon, 23 Apr 2012 in Depression
Answered by Dr. Sumit Bhatti 2 hours later

Thank you for your query.

1. If you have been taking these medicines for more than three years, you should not attempt to discontinue them suddenly.

2. Get a review by your doctor who can re evaluate the situation and gradually taper the medicines to avoid a withdrawal syndrome, especially with Depakote (olanzapine).

3. Given that these medicines have innumerable side effects on long term use, it is best for you to consult a physician who can gradually reduce or adjust the dose. Preferably you may be shifted to one drug instead of both Depakote (olanzapine) and Tolaz (Valproic acid).

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor